Alert archive / Indiana / Gale Watches in 2012
Gale Watch 6, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Apr 14, 2012, 11:10 AM EDT. It took effect at Apr 15, 2012, 2:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 11:10 AM EDT (15:10 UTC)
- In effect from
- Apr 15, 2012, 2:00 PM EDT
- Expired
- Apr 15, 2012, 7:28 AM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
352 WHUS73 KIWX 141510 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1110 AM EDT SAT APR 14 2012 LMZ043-046-142315- /O.NEW.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1110 AM EDT SAT APR 14 2012 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTH GALES TO 35 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
013 WHUS73 KIWX 142010 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 410 PM EDT SAT APR 14 2012 LMZ043-046-150415- /O.CON.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 410 PM EDT SAT APR 14 2012 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTH GALES TO 35 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
178 WHUS73 KIWX 150142 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 942 PM EDT SAT APR 14 2012 LMZ043-046-150945- /O.CON.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 942 PM EDT SAT APR 14 2012 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTH GALES TO 35 KNOTS. * WAVES: BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
684 WHUS73 KIWX 150806 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 406 AM EDT SUN APR 15 2012 LMZ043-046-151615- /O.CON.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 406 AM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... A GALE WATCH REMAINS IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT. * WINDS: SOUTH GALES TO 35 KNOTS. * WAVES: BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
925 WHUS73 KIWX 151128 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 728 AM EDT SUN APR 15 2012 LMZ043-046-151930- /O.UPG.KIWX.GL.A.0006.120415T1800Z-120416T0500Z/ /O.NEW.KIWX.GL.W.0016.120415T1500Z-120417T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 728 AM EDT SUN APR 15 2012 ...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH GALES TO 35 KNOTS VEERING SOUTHWEST MONDAY. * WAVES: BUILDING TO 4 TO 7 FEET BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Apr 14, 3:46 AM EDT, 7 hours 24 minutes earlier.
Area forecast discussion, Apr 14, 3:46 AM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 AM EDT SAT APR 14 2012 .SHORT TERM... / TODAY THROUGH SUNDAY NIGHT / MOISTURE ADVECTION AND ISENTROPIC UPGLIDE (30 KNOTS OF CROSS ISOBARIC FLOW ON THE 300K SFC) AHEAD OF AN APPROACHING SFC WARM FRONT IN DEEPENING SOUTHWESTERLY FLOW WILL LIKELY PROVIDE THE AREA WITH SCATTERED TO NUMEROUS RAIN SHOWERS THIS MORNING INTO EARLY THIS AFTERNOON. BEST CHANCES APPEAR TO BE ACROSS SOUTHERN AND EASTERN ZONES PER LATEST HRRR/4KM WRF PROGS AND RADAR TRENDS. OPTED FOR A DOWNGRADE TO SLIGHT CHC THUNDER WORDING GIVEN RATHER MEAGER ELEVATED CAPE/7-5H LAPSE RATES. RAINFALL AMOUNTS OVERALL SHOULD BE LIGHT GIVEN WEAK FORCING ALOFT AND INITIAL DRY ANTECEDENT AIRMASS. THERE SHOULD BE A LULL IN THE SHOWER ACTIVITY LATER THIS AFTERNOON (ESPECIALLY NORTH) AS ISENTROPIC ASCENT BRIEFLY WANES AND WEAK SHORTWAVE ENERGY IN SW FLOW EXITS EAST. OTHERWISE...DROPPED TEMPS SEVERAL DEGREES TODAY GIVEN ABUNDANT CLOUD COVER/SHOWERS. ATTENTION THEN TURNS TO THE VIGOROUS SHORTWAVE OVER SRN CA THAT WILL ROUND THE BASE OF THE DEEP WESTERN CONUS TROUGH AND EJECT INTO THE CENTRAL/NORTHERN PLAINS TONIGHT...AND INTO THE UPPER MIDWEST TOMORROW. ASSOCIATED PLAINS 150-170M MID LVL HEIGHT FALLS WILL HELP AID IN THE DEVELOPMENT OF A 50-60 KT LOW LEVEL JET SATURDAY NIGHT. HEIGHT ADJUSTMENT AND STRONG LLJ SHOULD ALLOW THE SFC WARM FRONT TO FINALLY SURGE NORTH THROUGH THE AREA SATURDAY NIGHT...WITH THE FA FIRMLY ENTRENCHED IN THE SYSTEM WARM SECTOR BY SUNDAY. RAISED POPS INTO THE MID CHC CATEGORY SATURDAY NIGHT AS EXPECT TO SEE AT LEAST SCATTERED CONVECTION DEVELOP ON THE NOSE OF THE AFOREMENTIONED LLJ...AND WILL HAVE TO WATCH THE POSSIBLE DEVELOPMENT OF AN UPSTREAM CONVECTIVE COMPLEX THAT COULD HOLD TOGETHER EWD THROUGH THE FA. HELD OFF ON RAISING TO LIKELY AS BEST COUPLING OF SFC CONVERGENCE AND UPPER DIFFLUENCE WILL BE LOCATED ACROSS IA/WI/MI/ETC. NOT MUCH OF A SEVERE THREAT LOCALLY GIVEN LIMITED ELEVATED INSTABILITY (0-8 KM CAPE NEAR 500 J/KG)...WITH LOCALIZED HEAVY RAINFALL THE MAIN THREAT GIVEN PWATS IN EXCESS OF 1.25 INCHES WITHIN THE LOW LVL THETA-E RIDGE. DEEP MIXING AND AT LEAST PARTIAL SUNSHINE IN THE WARM SECTOR SUNDAY SHOULD RESULT IN A WARM AND WINDY DAY. BUFR SOUNDINGS CONTINUE TO SHOW MIXING TO 850/825 HPA WHICH SUPPORTS HIGHS IN THE LOW 80S. THE PRIMARY CHANGE TO SUNDAY'S GRIDS WERE TO REMOVE LOW CHC POPS. THUNDERSTORMS WILL LIKELY FIRE ALONG A PRE-FRONTAL TROUGH OR CDFNT LATER SUNDAY AFTERNOON FROM WI SWD INTO WESTERN IL AND EASTERN MO. SUFFICIENT CAPE AND DEEP LAYER SHEAR SHOULD SUPPORT A FEW SEVERE CELLS. STRONG NEARLY UNIDIRECTIONAL FLOW PARALLEL TO THE FRONTAL BOUNDARY SHOULD ALLOW SCT CONVECTION (DISCRETE SUPERCELLS?) TO ORGANIZE INTO A LINE OF RAIN/STORMS. THIS ACTIVITY SHOULD HOLD TOGETHER AND MOVE THROUGH THE AREA FROM W TO E SUNDAY NIGHT GIVEN INCREASING UPPER LEVEL SUPPORT IN ADVANCE OF THE OPENING MID LVL TROUGH. USED A MODEL BLEND TO TIME HIGHER LIKELY POPS INTO THE FAR NW IN THE EVENING...AND EASTERN HALF OVERNIGHT. THE SEVERE THREAT THIS FAR EAST APPEARS TO BE RATHER LOW GIVEN POOR DIURNAL TIMING AND BOUNDARY LAYER DESTABILIZATION. && .LONG TERM... POTENT SW TROUGH SWINGING THROUGH THE DESERT SW THIS MORNING WILL RAPIDLY SWEEP NEWD SHRT TERM AND QUICKLY DEAMPLIFY EWD ACRS THE LAKES TO START THE PD ON MON. AS NOTED YDA AND XPCD AGAIN TDA...00Z GUIDANCE EVEN QUICKER W/EWD EJECTION OF THIS WKNG SYS AND WILL SCALE BACK POPS AGAIN ON MON W/DRY AFTN PD XPCD. HWVR CAA WING SLWR TO SPREAD ACRS AREA AND PER WARM START MON AM...WILL SHADE MAX TEMPS SLIGHTLY WARMER ESP FAR E. AFT THAT FLW PATTN ALOFT BREAKS DOWN INTO A HIGH ZONAL FLW STATE. MULTITUDE OF HARD TO TIME PERTURBATIONS IN THE FLW CONT TO YIELD HAVOC IN MODEL SOLUTIONS AND AS AN EXAMPLE READILY APPARENT IN GFS MEX MOS W/LATEST 00Z RUN 10-15 DEGREES COLDER DYS6-8. HWVR 00Z CONSENSUS FAIRLY AGREEABLE THROUGH DY7 (FRI) BFR DIVERGING FURTHER NXT WEEKEND. TIMING OF LEAD WK IMPULSE MID WEEK STILL SOMEWHAT UNCERTAIN BUT FITTING W/PRIOR POP INSERTION WED NIGHT. MUCH MORE VIGOROUS IMPULSE PROGGED TO AMPLIFY EWD INTO THE LAKES LT WEEK AND PER AGREEABLE SIMILARITY ALOFT BTWN GFS/ECMWF WILL BUMP POPS THU NIGHT HIGHER YET CONT TO HOLD SHORT OF LIKELY AT THIS RANGE FOR FRI. OTHERWISE SFC RIDGE BLDG SEWD OUT OF CANADA MON-TUE WILL LEAD TO FROST CONCERNS AGAIN TUE AM. && .AVIATION... / 06Z TAFS / DEEPER MOISTURE WILL STREAM EASTWARD INTO THE AREA TODAY INTO TONIGHT. THIS WILL ALLOW VFR CIGS TO LOWER TO MVFR LATER THIS MORNING INTO EARLY THIS AFTERNOON. SCATTERED SHOWERS WILL BE POSSIBLE THIS MORNING...ESPECIALLY AT FWA. LATEST HRRR/RADAR TRENDS SUGGEST BEST CHANCES FOR SHOWERS AT FWA BTW 11-18Z AND AT SBN BTW 10-15Z. HELD OFF ON A CB/TSRA MENTION AS PROBABILITY FOR ANY OF THESE SHOWERS TO CONTAIN THUNDER IS VERY LOW. MAINLY DRY THIS AFTERNOON AS CONVECTION LIKELY RE-FIRES SOUTH AND WEST INVOF OF THE APPROACHING SFC WARM FRONT. LOW LEVELS WILL SATURATE FURTHER THIS AFTN/EVE WITH LOWERING CIGS...OFFSET SOMEWHAT BY DIURNAL MIXING. OTHERWISE...CONDITIONS MAY DETERIORATE TO IFR TOMORROW NIGHT AS THE WARM FRONT MIXES NWD THROUGH THE AREA WITH SHOWERS/STORMS POSSIBLE. CONFIDENCE IN TIMING/COVERAGE TOO LOW TO INCLUDE A MENTION AT THIS STAGE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...T AVIATION...STEINWEDEL
Hazardous weather outlook, Apr 14, 4:58 AM EDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 458 AM EDT SAT APR 14 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-150900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 458 AM EDT SAT APR 14 2012 /358 AM CDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR THUNDERSTORMS EXISTS SUNDAY NIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-150900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 458 AM EDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE TODAY AND TONIGHT. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR THUNDERSTORMS EXISTS SUNDAY NIGHT. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP LATE SATURDAY NIGHT AND CONTINUE INTO MONDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.